Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 193, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 4, 2000, 4:59 PM CDT for Poinsett County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2000, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 4, 2000, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Poinsett County, AR
The radar
The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:05 PM CDT | Hail 0.88 | Trumann, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 042201 SVRMEM ARC111-042245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 459 PM CDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINSETT COUNTY IN NORTHEAST ARKANSAS * UNTIL 545 PM CDT * AT 453 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SHADY GROVE...MOVING SOUTHWEST AT 5 MPH. DIME SIZE HAIL WAS REPORTED OVER BAY IN CRAIGHEAD COUNTY AT 450 PM. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREENFIELD AROUND 535 PM CDT .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:30 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 4, 2:30 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CDT FRI AUG 4 2000 STORMS FIRING IN THE HEAT OF THE AFTERNOON AS ANTICIPATED...BUT COVERAGE RELATIVELY LIMITED...EXCEPT RIGHT HERE IN THE METRO. UPSTREAM IMPLULSES LOOKING UNIMPRESSIVE AT THIS POINT...BUT INDICATIONS ARE THAT THERE COULD BE A LITTLE DEVELOPMENT LATER TONIGHT AS A VERY WEAK UPPER LEVEL IMPULSE MOVES SE IN THE NWLY FLOW. MAJORITY OF ACTIVITY WILL BE IN VICINITY OF FRONT...WHICH IS NORTH/EAST OF OUR AREA...SO THINK POPS WILL BE LIMITED AGAIN TO THE NE QUAD OVERNIGHT...AND EVEN THERE CHANCES ARE SLIM. OF COURSE...FIRST PERIOD POPS WILL BE PARTIALLY DETERMINED BY RADAR TRENDS...WITH A LITTLE CONSIDERATION TO ANYTHING UPSTREAM. BEYOND THAT...COULD SEE SOME DIURNAL CONVECTION ON SATURDAY...MAINLY IN E/SE PARTS OF FA...THEN LOOKS MAINLY DRY BEYOND THAT. FWC MOS TRIES TO LOWER TEMPS ON SUNDAY COMPARED TO SATURDAY. DO NOT SEE WHY THIS WOULD HAPPEN AS U/L AND SFC RIDGE BUILDS INTO THE AREA AND WE GO COMPLETELY OUT OF THE STORM TRACK. AVN SEEMS BETTER IN THE TEMP DEPT...AND IN THE SCENARIO DEPARTMENT OVERALL...SO WILL LEAN IN THAT DIRECTION...AND GO A FEW DEGREES ABOVE IN PD 4 AS A RESULT. EXTENDED...DRY AND HOT. SOME SMALL OPPORTUNITIES FOR RAIN LATE IN THE EXTENDED BUT NOTHING WORTH INCLUDING AT THIS EARLY STAGE. PRELIM DIGITS... (FIRST PERIOD POPS SHOWN ARE AFTER DIURNAL CONVCTN) MEM 76/95/77/97 11- MKL 70/93/72/95 221 JBR 73/94/74/96 11- TUP 72/95/74/96 22- JE/23 .MEM...NONE.
In the hours before
Local storm report, Aug 4, 4:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
445 PM CDT FRI AUG 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0238 PM EDMONDSON AR 60-70 MPH TSTM WIND GUST
08/04/00 CRITTENDEN LAW ENFORCEMENT REPORTED
TREES AND POWER LINES ALSO
DOWN.
0246 PM CORDOVA TN .75 INCH HAIL
08/04/00 SHELBY REPORTED BY OFF DUTY NWS
EMPLOYEE. TREE LIMBS DOWN
ALSO.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:56 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 49 min |
| Aug 4, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 47 min |
| Aug 4, 4:37 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.